Page 1 of 2 12 LastLast
Results 1 to 12 of 22
  1. #1
    pointrider is offline Member
    Join Date
    May 2005
    Location
    , , .
    Posts
    84

    Default subutex and vicodin

    Been taking .5mg subutex everyday for a year. I hurt my back today and was given vicodin for the pain. Will i be able to take a few vicodins while on subutex for a few days and what kind of wd should i expect? Also i was thinking if i would stop the subutex and use the vicodin for back pain and wd from subutex would that work?

  2. #2
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Hey point.....what's your goal with the sub? A better back pain solution would be some ibruprophen.
    Taking a few vics with the sub won't help much with the pain...but may cause some nausea.

    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

  3. #3
    pointrider is offline Member
    Join Date
    May 2005
    Location
    , , .
    Posts
    84

    Default

    thanks so much for your reply, been wanting to stop the sub for sure. Everytime i do i feel wd and then i feel i want my oxy to help thru it? Its vicous but i have not had any oxy for 3 years, i always stay on the sub! My sub doctor was the one that gave me the vicodins for my back, i have not filled the script yet though!

  4. #4
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Some folks have switched to a short acting opiate to ease off the sub. But that has been best IP . But it is doable. The best route would be to line up some clonidine for post jump.

    OTC meds will help with the back. Alleve works well, but can be hard on the stomach. Any Ib....motrin is also good.

    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

  5. #5
    pointrider is offline Member
    Join Date
    May 2005
    Location
    , , .
    Posts
    84

    Default

    Can i up my subutex to 2mg to help wd from 3 days of vicodin?

  6. #6
    Jixton is offline Junior Member
    Join Date
    Jul 2008
    Location
    , , .
    Posts
    8

    Default

    From my knowledge, Subutex (NOT SUBOXONE) is just the Buprenorphine. Therefore, if your doctor says it's okay to take both of them at the same time, it would be alright. You wouldn't need to worry about the Subutex interfering with the Vics. There is no naloxone in Subutex. I wouldn't do it without contacting your docter about the issue first, though, as it can cause resperatory depression if you take more than your body can handle. Hope this helps a little.

  7. #7
    pointrider is offline Member
    Join Date
    May 2005
    Location
    , , .
    Posts
    84

    Default

    Well looks like i relapsed after 3 years, this is my third day taking vicodins, 10 a day. Been taking .5mg subutex every morning also. My question is i was going to stop the vicodin tomorrow so when i start to feel the WD can i take 2mg to 4mg of subutex?

  8. #8
    josie is offline Senior Member
    Join Date
    Oct 2004
    Location
    , , .
    Posts
    202

    Default

    Is that 10 pills a day of vicodin or 10mg a day of vicodin? At any rate, I believe that the bupe alone would cause precipitated wds if you were not in enough wd. The only purpose of the naloxone is to prevent IV misuse of the medication. I would think that the best bet would be to check the COWS scale before you start sub again if that is what you are planning on doing.

    ~josie

  9. #9
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Point.....you were taking .5mg of sub a day...for a year. First question is WHY would you want to upregulate to 2mg?

    In any case,if your quest is to be off the sub, you're there now.Maybe you've come full circle...but you're there. If you stopped CT, you'd have a lousy weekend and be done.

    If your quest is to go back to the sub, as josie said it's always best to use the COWS scale. But in your sits, in the 3 days you've been off the sub, even at .5mg the half life hasn't wound down completly. You should be able to re-induct sooner then later.

    But, don't go up to the 2mg. Go back to the .5mg and experience a little turbulance re-inducting for a day or so.

    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

  10. #10
    pointrider is offline Member
    Join Date
    May 2005
    Location
    , , .
    Posts
    84

    Default

    Well i am taking alot of norcos now. I dont want to go back to how it was. I will be done with these norcos tomorrow! Can i wait until wd start up late evening sunday and hit the sub, maybe 1mg to 2 mg to help wd then quicky taper back to .5mg! Reminds me how it sucks to live in wd waiting to use for relief!

  11. #11
    mamapris is offline Senior Member
    Join Date
    Mar 2007
    Location
    , , .
    Posts
    456

    Default

    I had a Dr.tell me that narcan, the ingredient in suboxone is not bioavaiable by the stomach. Meaning that if you injest it it does not precipitate WD's. She said that would ony happen if you shoot it?? You guys seem to testify otherwise?? Whatcha think. I took a couple of vics and percocet while on 4 mg. and felt nothing. Like spit in the winds!!! That was 2 months ago, no sub. in 7 weeks!! Not home free but I jumped at 8 mgs a day.Yes- its a conspiracy! Who the hell puts a pill popper of 120 mgs vic on that much sub. Hell , we should be the Dr!!!!!![:u]

    Miss Priss

  12. #12
    Omnicron Theta is offline Senior Member
    Join Date
    Jun 2005
    Location
    , , .
    Posts
    470

    Default

    posted by Jixton

    quote:
    From my knowledge, Subutex (NOT SUBOXONE) is just the Buprenorphine. Therefore, if your doctor says it's okay to take both of them at the same time, it would be alright. You wouldn't need to worry about the Subutex interfering with the Vics. There is no naloxone in Subutex. I wouldn't do it without contacting your docter about the issue first, though, as it can cause resperatory depression if you take more than your body can handle. Hope this helps a little.
    I see some very, very inaccurate information here. Buprenorphine, whether in Subutex or Suboxone, is both an opiate agonist and antagonist. It does stimulate receptors but is also antagonizes virtually every other opiate. The naloxone in Suboxone, which has poor oral availability, is in there to prevent IV abuse of the buprenorphine (a major problem in Europe).

    So yes any buprenorphine product is going to interfere with hydrocodone (or oxycodone, or morphine, methadone, heroin etc, etc). In order to "beat" the interference, one needs more and more of the other drug, which certainly can lead to problems.

    So, please be careful in what advice you give. And that doctor too, shame on them, they should know better.

    But..I have some more interesting questions. First, pointrider, did you tell your doctor that you were a recovering addict and that you are taking suboxone for a BMT program? Second, did you discuss some non-opiate ways of relieving pain? After all the whole issue with an addict is the lack of ability to control intake. And, here you are, taking 10 a day, in no time flat. Third, and perhaps most important, what are you doing to change the attitude that opiates are your solution to whatever problem/hole you have that you feel needs solution/filling. It isn't just physical pain involved here. There is that "head pain" as well.

    Reserving information from doctors (or if the doctor knew, then time to switch doctors ASAP) is part of the whole reservation of seeking a new solution for opiates. It is like the pithy...

    If nothing changes, nothing changes.

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.